MAUDE Adverse Event Report: TELEFLEX MEDICAL SPG NEURO STRL XRAY STRG 1/2X3" 200/BX; GAUZE/SPONGE, INTERNAL

TELEFLEX MEDICAL SPG NEURO STRL XRAY STRG 1/2X3" 200/BX; GAUZE/SPONGE, INTERNAL
Catalog Number 200104
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during use on a patient, the device "has been shedding during procedures leaving cotton fibers in the surgical field.This product is used in nasal and airway cases".No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.The customer's information for use, established that the "neurosponges are intended to be used in the protection of tissue during surgical procedures; tissues include the brain and other central nervous system tissues by providing moisture and absorbing fluids".The complaint indicates, "this product is used in nasal and airway cases." there was limited information reported regarding how the neurological sponge was used in the nasal, such as, how long it had been left inside the nasal.A device history record review was performed and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
SPG NEURO STRL XRAY STRG 1/2X3" 200/BX
Common Device Name
GAUZE/SPONGE, INTERNAL
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17767706
Report Number3011137372-2023-00220
Device Sequence Number14993919
Product Code EFQ
UDI-Device Identifier04026704417520
UDI-Public04026704417520
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K791871
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200104
Device Lot Number21K3164
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer08/29/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown